Alert archive / Maryland / Special Weather Statements in 2011

Special Weather Statement, NWS Baltimore/Washington

August 1, 2011Baltimore County, Maryland

NWS Baltimore/Washington issued this special weather statement at Aug 1, 2011, 8:13 PM EDT for Baltimore County, Maryland. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 8:13 PM EDT (00:13 UTC)
Expired
Aug 1, 2011, 8:45 PM EDT
In force
32 min
Issued by
NWS Baltimore/Washington

County Baltimore County, MD

The radar

The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
644 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WWUS81 KLWX 020013
SPSLWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
813 PM EDT MON AUG 1 2011

MDZ006-011-020045-
NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
813 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM TO AFFECT BALTIMORE COUNTY...

AT 812 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF GLYNDON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE OWINGS MILLS...COCKEYSVILLE...
PIKESVILLE...TOWSON...TIMONIUM...FALLSTAFF AND LOCHEARN.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3945 7650 3932 7673 3949 7686 3956 7677
TIME...MOT...LOC 0012Z 316DEG 16KT 3949 7676

$$
PELOQUIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:15 PM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 1, 3:15 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL PASS TONIGHT. AFTER HIGH PRESSURE AND SETTLED
WEATHER TUESDAY...A LOW PRESSURE AREA WILL DIVE SOUTHEAST THROUGH
THE REGION WEDNESDAY. HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND
FRIDAY WITH SEASONABLE WEATHER. A COLD FRONT WILL CROSS THE AREA
FROM THE NORTHWEST ON SATURDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
THE LARGE UPPER RIDGE THAT COVERS THE MIDDLE THIRD OF THE CONUS WILL
REMAIN WEST OF THE REGION. AS THIS RIDGE AMPLIFIES...AN UPPER LOW
WILL TRACK SOUTHEASTWARD OVER NRN QUEBEC. A SHORTWAVE TROUGH
ASSOCIATED WITH THE LOW WILL ALSO DIVE SEWD THRU THE NORTHEAST AND
NRN MID-ATLANTIC STATES THIS AFTN AND ERY EVE.

CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE AS THE TROUGH
APPROACHES AND THE ULVL JET STREAK STRENGTHENS ON THE BACKSIDE OF
THE SYSTEM. AFTER A FEW HRS OF INTENSE HEATING...18Z MESOSCALE
ANALYSIS FROM THE RUC DEPICTED VERY STEEP LOW-LEVEL LAPSE RATES AND
ABOUT SBCAPE OF 2000 J/KG ACROSS NRN MD AND NEAR THE CHSPK BAY.
FARTHER SOUTH...SLIGHTLY LOWER SBCAPE EXISTS. LATEST HI-RES MODEL
GUIDANCE CONTINUE TO INDICATE THE BEST COVERAGE OF STORMS AND THE
BEST THREAT FOR SEVERE STORMS WILL BE ACROSS NORTH-CENTRAL AND
NORTHEAST-MD AS WELL AS LOCATIONS NEAR THE CHSPK BAY. AGREE WITH
THIS SOLUTION DUE TO THE HIGHER INSTABILITY AND BETTER SHEAR
PROFILES ACROSS THESE AREAS. A SIGNIFICANT AMT OF DRY AIR IN THE
MID-LEVELS AN INVERTED-V SETUP IN THE LLVLS WILL SUPPORT CONCERN OF
SEVERE WEATHER ACROSS THE ENTIRE CWA. THIS SETUP FAVORS EFFICIENT
DOWNWARD TRANSPORT OF HIGHER WIND GUSTS IN TSTMS. THEREFORE...AN ISO
DAMAGING WIND THREAT WILL EXIST ACROSS THE REMAINDER OF THE CWA.

TIMING FOR SEVERE THREAT LOOKS HIGHEST FROM LATE AFTN THRU AN HOUR
OR TWO PAST SUNSET.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE TROUGH AXIS WILL CLEAR SWRN SECTIONS OF THE CWA DURING THE LATE
EVE. ANY LINGERING CONVECTION OVER LWR SRN MD SHOULD WANE DURING
THIS TIME. CLEARING SKIES EXPECTED FROM NW TO SE LATE TNGT WITH
OVNGT LOWS RANGING FROM THE MID 60S ACROSS THE HIGHLANDS TO MID AND
UPPER 70S IN THE I-95 URBAN CORRIDOR AND ALONG THE COAST.

THE CENTRAL CONUS UPPER RIDGE AND SFC HIPRES WILL GRADUALLY BUILD
EWD TOWARD THE APPALACHIANS. THE MID-ATLANTIC REGION WILL BE LOCATED
IN BETWEEN THE TNGT/S SHORTWAVE TROUGH/ THAT IS MOVING OFF THE
CAROLINA COAST AND ANOTHER DISTURBANCE/MCS TRACKING OVER THE UPPER
GREAT LAKES. ASIDE FROM SOME THIN CIRRUS BLOWOFF FROM THE UPSTREAM
MCS AND A FEW DAYTIME CU...SKIES SHOULD BE SUNNY. STRONG SOLAR
RADIATION WILL YIELD TEMPS IN THE MID 90S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THREE OF THE MAJOR ATMOSPHERIC SIMULATIONS...THE GFS EURO AND
NAM...ALL HAVE A CLOSED SURFACE LOW/STORM DIVING SE ACROSS THE MID
ATLANTIC WEDNESDAY AFTERNOON. WITH A FAIR AMOUNT OF CLOUDS OUT AHEAD
OF IT...THAT WILL LIMIT THE INSTABILITY/FUEL FOR THUNDERSTORMS. BUT
WITH THE AMOUNT OF ENERGY WITH THIS LOW...WE WILL SEE. AT THIS POINT
THERE IS A SMALL FIVE PERCENT CHANCE OF ANY POINT IN OUR AREA SEEING
SEVERE THUNDERSTORMS ON WEDNESDAY. A SMALL NUMBER...BUT STILL
SOMETHING TO WATCH. IF THERE ARE LESS CLOUDS EARLY IN THE DAY...WE
WILL SEE SEVERE STORMS. BUT AGAIN AT THIS POINT I WOULD EXPECT
EITHER A FEW SEVERE STORMS OR NONE FOR WEDNESDAY GIVEN THE FORECAST
CLOUD COVER. THU AND FRI WILL BE SEASONABLE. SATURDAY IS SLATED TO BE OUR
NEXT CHANCE OF STORMS WITH ANOTHER COLD FRONT FORECAST BY THE GFS
AND EURO.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AN UPPER TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION THIS
AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND PERHAPS A FEW
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE TROUGH APPROACHES.
ONE OR TWO OF THESE SHOWERS COULD MOVE NEAR THE MRB...HGR...AND IAD
AIRPORTS DURING THE MIDDLE PART OF THE AFTERNOON AND THEN FARTHER
EAST AND SOUTHEAST THIS EVENING. A THUNDERSTORM COULD MOVE NEAR BWI
AND MTN DURING THE SAME TIME FRAME AS A BAY BREEZE INTERACTS WITH
THE DAYTIME HEATING. ANY SHOWERS OR STORMS COULD BRIEFLY REDUCE
VISIBILITY TO NEAR 4 SM. ELSEWHERE, VISIBILITY SHOULD BE 6 SM OR
ABOVE. CEILINGS WILL CONSIST MOSTLY OF CUMULUS AND STRATOCUMULUS IN
THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE AT AROUND 6000 TO 8000
FEET. SOME CIRRUS OR CIRROSTRATUS AROUND 20000 FEET COULD ACCOMPANY
OR BECOME A PRECURSOR OF ANY SHOWERS OR STORMS THIS AFTERNOON INTO
EARLY EVENING. WINDS WILL BE GENERALLY OUT OF THE WNW TO NW BETWEEN
5 AND 10 KNOTS EXCEPT FOR ESE TO SE AT AROUND 10 KNOTS NEAR BWI AND
MTN WITH THE BAY BREEZE. DURING THE DAY ON TUESDAY...HIGH PRESSURE
WILL MOVE IN BEHIND THE UPPER TROUGH ALLOWING FOR PARTLY CLOUDY
SKIES WITH BASES AROUND 6000 FEET...VISIBILITY GREATER THAN 6
SM...AND NORTHWEST WINDS AROUND 10 KNOTS.

LOW PRESSURE WILL DIVE SE THROUGH THE MID ATLANTIC ON WED WITH
SHOWERS AND THUNDERSTORMS. THE NEXT THREAT OF STORMS WILL BE
SATURDAY WITH A COLD FRONT.

&&

.MARINE...
SCT TSTMS WILL DEVELOP ACROSS THE WATERS THIS AFTN...AND CONTINUE
THRU A FEW HRS AFTER SUNSET AS WEAK TROUGH PASSES THRU FROM THE NW.
STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SPECIAL
MARINE WARNINGS WILL BE LIKELY. ASIDE FROM CONVECTION...LGT GRADIENT
WINDS 5-10 KT THE REST OF TDA WILL INCREASE A BIT TNGT AS A WEAK
FRONT MOVES THRU. GUSTS SHOULD REMAIN JUST BELOW SCA THRESHOLD
THOUGH. DRY CONDITIONS AND LIGHT WINDS EXPECTED FOR TUE.

OTHER THAN THUNDERSTORMS WED AND SAT...NO MARINE HAZARDS ARE
EXPECTED TUE NIGHT THROUGH SATURDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...CAS
NEAR TERM...JRK
SHORT TERM...JRK
LONG TERM...CAS
AVIATION...KLW/JRK/CAS
MARINE...JRK/CAS
Hazardous weather outlook, Aug 1, 8:05 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
805 PM EDT MON AUG 1 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
020915-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
805 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BEFORE
MIDNIGHT...ESPECIALLY AROUND THE BALTIMORE METRO AREA AND
SURROUNDING COUNTIES. AN ISOLATED THUNDERSTORM COULD BECOME
SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE CHESAPEAKE BAY ON
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-020915-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
805 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Aug 1, 7:12 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     KING GEORGE             38.27N  77.18W
08/01/2011                   KING GEORGE        VA   911 CALL CENTER

            TREES DOWN COUNTY WIDE

&&

EVENT NUMBER LWX1101329

STRONG
Special weather statement, Aug 1, 7:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 PM EDT MON AUG 1 2011

VAZ056-012345-
SPOTSYLVANIA VA-
714 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM TO AFFECT SPOTSYLVANIA COUNTY...

AT 714 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF GLENORA...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE GATEWOOD AND PARTLOW.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3801 7768 3801 7772 3802 7773 3802 7775
      3804 7775 3810 7784 3811 7793 3812 7793
      3823 7774 3809 7753 3799 7764 3799 7766
TIME...MOT...LOC 2314Z 314DEG 17KT 3810 7773

JRK
Special weather statement, Aug 1, 7:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
720 PM EDT MON AUG 1 2011

VAZ052-501-502-012345-
NORTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
SOUTHERN FAUQUIER VA-
720 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORMS TO AFFECT NORTHERN FAUQUIER...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND SOUTHERN FAUQUIER COUNTIES...

AT 720 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF HAYMARKET TO NEW
BALTIMORE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE HAYMARKET...BULL RUN AND MANASSAS.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3894 7769 3871 7738 3853 7761 3872 7786
TIME...MOT...LOC 2320Z 306DEG 19KT 3883 7765 3874 7771

JRK
Special weather statement, Aug 1, 7:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
732 PM EDT MON AUG 1 2011

DCZ001-MDZ009-VAZ053-054-020000-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
732 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...MONTGOMERY AND FAIRFAX COUNTIES...

AT 732 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VIENNA...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE DUNN LORING...THE I66 AND I495
INTERCHANGE...PIMMIT HILLS...MERRIFIELD...FALLS CHURCH...LAKE
BARCROFT...SEVEN CORNERS...LINCOLNIA...WESTOVER AND BAILEYS
CROSSROADS.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3880 7703 3888 7703 3890 7706 3888 7705
      3874 7706 3872 7712 3890 7739 3902 7729
      3889 7692
TIME...MOT...LOC 2332Z 304DEG 21KT 3891 7726

JRK
Local storm report, Aug 1, 7:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
758 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 NE SHANGHAI           39.45N  78.12W
08/01/2011                   BERKELEY           WV   TRAINED SPOTTER

            NUMEROUS LARGE LIMBS DOWN ON BACK CREEK VALLEY ROAD

&&

EVENT NUMBER LWX1101330

STRONG
Special weather statement, Aug 1, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
813 PM EDT MON AUG 1 2011

MDZ006-011-020045-
NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
813 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM TO AFFECT BALTIMORE COUNTY...

AT 812 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF GLYNDON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE OWINGS MILLS...COCKEYSVILLE...
PIKESVILLE...TOWSON...TIMONIUM...FALLSTAFF AND LOCHEARN.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3945 7650 3932 7673 3949 7686 3956 7677
TIME...MOT...LOC 0012Z 316DEG 16KT 3949 7676

PELOQUIN

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:49 PM EDTSpecial Weather StatementLWXKing George26 min
Aug 1, 8:58 PM EDTSpecial Marine WarningLWX62 min
Aug 1, 9:40 PM EDTSpecial Marine WarningLWX65 min
Aug 1, 10:33 PM EDTSpecial Marine WarningLWX67 min
Aug 1, 10:56 PM EDTSpecial Marine WarningLWX44 min
Aug 2, 9:14 AM EDTSmall Craft AdvisoryLWX7 hr
Aug 1, 9:45 PM EDTSpecial Weather StatementLWXHarford30 min
Aug 1, 10:18 PM EDTSpecial Weather StatementLWXCalvert27 min

Nearby

Special Weather Statements in Maryland, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.